Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from delusional parasitosis , paranoia and persecution after using methamphetamine. Swollen ankles. Has kidney or heart been affected?

I have a friend of 35 years, who started smoking meth about a year ago. I haven t seen her in a long time, but when I went to visit, I noticed that her ankles are very swollen, so swollen, that she can t even wear shoes. She is also suffering from delusional parasitosis , paranoia and persecution. What s most alarming, is her lack of empathy and her total self-involvement. This woman s father left her some money when he passed away, and so, she is able to stay at home and function, but she has become ostracized or cut-off from everyone she knows. I live 350 miles away, so ours is a long distance friendship. Again, her ankles are very swollen and I wonder if it might be her heart or kidneys?
Asked On : Sun, 8 Jul 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Having delusional parasitosis, paranoia and persecutory thoughts after using methamphetamine are common symptoms. Swollen ankles are probably related to a cardiac condition where you are having heart failure and need to consult a doctor as soon as possible. I believe you need to stay away from drugs and get on the path of recovery after consulting a psychiatrist who might also be trained in the treatment of substance abuse disorders or a counselor who is well versed in the treatment of substance use issues.

I hope this helps. Take care and have a lovely day!
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor